MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens performed a thorough investigation of the reported event.In november 2023 it was noted that the system's right front cover of the patient handling system (phs) was completely broken exposing the distance bolt and the tabletop support wheels.A proposal for repair was provided to the customer who elected to not approve the repair.Siemens informed the customer that the system should not be used.A second repair proposal was made in june 2024 which again was not approved by the customer until 12nov2024.Currently the customer has confirmed not to use the system until repair which is currently planned for early december 2024.As stated in the owner¿s manual, print number c2-030.620.10.02.02: section a.1-11 "general safety information": damage and defects: damage or defects which occur to the system (patient table, gantry), to add-ons or accessories can result in an unsafe operation.Watch out for such damage and have these parts repaired or replaced immediately.Section 1-3 "general safety information" safety guidelines the guidelines for safety and use are defined in this manual.Read the manual carefully and observe the instructions.This applies especially to guidelines that deal with function tests, mechanical safety and radiation protection.Caution not observing the operator manuals of the system, system options and accessories! injury of the patient.Follow the safety instructions.Summarized the root cause for the incident was an improper and unsafe condition of the scanner, well known and accepted by the customer.No systematic product or design issue was identified, so no further measures are deemed to be necessary.
 
Event or Problem Description
It was reported to siemens that an injury to a patient occurred on (b)(6) 2024 while using the somatom definition flash in brazil.The patient was scheduled for a chest ct, abdomen ct and a sinuses ct.At some point during one of those exams the patient hit her left hand on a part of the patient handling system (phs) which was uncovered and cut her fourth finger.It is unclear if this happened prior to the patient receiving any radiation or not.The patient injury was treated by local physicians and an x-ray of her hand was necessary.Patient received three stiches on her fourth finger of the left hand and an administered a high dose of an unspecific antibiotic.The patient was discharged from the hospital after two days of the incident, but it is unclear if the stay was caused by the injury or by after care for the transplant.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 - or-
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 -or-
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
marion mints
40 liberty blvd
malvern, PA 19355
4843231632
MDR Report Key20787126
Report Number3004977335-2024-00137
Device Sequence Number15448813
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public(01)04056869006963
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date11/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale